Communications in Mathematical Physics

, Volume 80, Issue 3, pp 301–342

Unitary representations of some infinite dimensional groups

  • Graeme Segal

DOI: 10.1007/BF01208274

Cite this article as:
Segal, G. Commun.Math. Phys. (1981) 80: 301. doi:10.1007/BF01208274


We construct projective unitary representations of (a) Map(S1;G), the group of smooth maps from the circle into a compact Lie groupG, and (b) the group of diffeomorphisms of the circle. We show that a class of representations of Map(S1;T), whereT is a maximal torus ofG, can be extended to representations of Map(S1;G),

Copyright information

© Springer-Verlag 1981

Authors and Affiliations

  • Graeme Segal
    • 1
  1. 1.St. Catherine's CollegeOxford UniversityOxfordEngland